Drug interactions between digoxin and verapamil
Interactions between your drugs
Applies to: verapamil and digoxin
Before taking verapamil, tell your doctor if you also use digoxin. You may need dose adjustments or special tests in order to safely take both medications together. This combination may increase digoxin levels. You should notify your doctor if you have symptoms of nausea, loss of appetite, visual changes, slow pulse, or irregular heartbeats. It is important that you tell your healthcare provider about all other medications that you are using including vitamins and herbs. Do not stop using your medications without first talking to your doctor first.
Drug and food interactions
Applies to: verapamil
You may take verapamil with or without food, but take it the same way every time. You should avoid consuming grapefruit or grapefruit juice as much as possible during treatment with verapamil. If you have been regularly consuming grapefruit or grapefruit juice with verapamil, do not increase or decrease the amounts of these products in your diet without first talking to your doctor. Grapefruit juice can increase the blood levels and effects of verapamil. Contact your doctor if you experience sudden, unexplained weight gain; swelling of the hands, ankles, or feet; chest pain; or difficulty breathing. Avoid driving or operating hazardous machinery until you know how the medication affects you, and use caution when getting up from a sitting or lying position. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Applies to: digoxin
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'antiarrhythmics' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'antiarrhythmics' category:
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.